MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT

ENDOLOGIX INC. AFX; BIFURCATED STENT GRAFT
Model Number BA25-90/I16-30
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes Failure of Implant (1924); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2017, an evar was performed for a patient with abdominal aortic aneurysm.A pig catheter was inserted from the right upper arm and advanced to the descending aorta.A non - endologix stent stent graft was implanted on the left limb first.Through the right femoral approach, an endologix bifurcated stent graft was inserted next.During the bifurcated stent graft deployment, there was a difficulty on retracting the control cord and it was unable to be completely retracted.The non - endologix stent from the proximal edge seemed not be deployed as a result.When the tension was applied again on the control cord, the tip of endologix bifurcated stent graft bent (buckled).The bifurcated stent graft was fully deployed at that time, however the tip of bifurcated stent graft still looked to be contacted to the aorta wall.A non - endologix ipsilateral limb was deployed and then a endologix proximal extension was implanted right away in order to cover endologix bifurcated stent graft deformation.Then a non - endologix contralateral limb was then deployed.An angiogram showed no endoleaks.The procedure was completed.There have been no patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The evaluation results are inconclusive.The following component have been evaluated by direct observation of physical device: one afx bifurcated delivery system without implant (ba25-90/i16-30).The evaluation result for the ba25-90/i16-30 did not support the reported the event of deployment difficulty, buckled implant.The delivery system exhibits some damaged.Due to the method of packaging for return, it is not possible to determine the cause or timing of observed damage.No functional defects were observed during evaluation.The implant was not returned for evaluation.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following reported events of a non-endologix left limb stent placed prior to endologix bifurcated stent, difficulty in retraction of control cord, buckling of the main body and possible imbedded strut of main body in aorta the most likely cause of the difficulty to deploy was unknown, however the superior stent margin of the left iliac stent was deployed within the bifurcation area before the main body stent, which might have complicated the removal of the outer sheath.The buckling of the superior stent margin of the main body was caused by the difficult retraction in the control cord, and may have resulted in a strut embedment in the right lateral wall of the aorta.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.These types of events will be monitored and trended as part of the quality system.(b)(4).

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7167571
Report Number2031527-2018-00019
Device Sequence Number16578484
Product Code MIH
UDI-Device Identifier00818009010230
UDI-Public(01)00818009010230(17)200524
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2020
Device Model NumberBA25-90/I16-30
Device Lot Number1689691-009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2017
Supplement Date Received by Manufacturer12/13/2017
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date04/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX CUFF EXTENSION, LOT # 1709221-004; FOUR (4), NON-ENDOLOGIX STENTS.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR